MAUDE Adverse Event Report: ENCORE MEDICAL L.P RSP; SOCKET, INSERT 36MM STD. RSP HUMERAL

ENCORE MEDICAL L.P RSP; SOCKET, INSERT 36MM STD. RSP HUMERAL
Model Number 508-00-036
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 04/22/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional reporting on this event will be provided as a supplemental report to this document as soon as it becomes available.
 
Event or Problem Description
Revision surgery - patient's shoulder was dislocated had overall instability issues were present.Revision surgery was required to provide more stable construct.
 
Additional Manufacturer Narrative
The reason for this revision surgery was reported as dislocation and instability.The previous surgery and the surgery detailed in this event occurred 6 years and 5 months apart.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at hospital and not made available to djo surgical for examination.A review of the device history record (dhr) shows that the reported component used in the previous surgery, when released for use, met design and manufacturing requirements.There was a nonconformance associated with the main part#: 508-00-036 socket, insert 36mm std.Rsp humeral which documents that out of 40 parts lot, 2 parts were rejected and scrapped.Out of that, 1 part was rejected since the surface finish was not as per print specification and the other 1 was rejected due to scratch.All other items in the lot were met with fit, form and function requirements.The device was verified to have gone through an acceptable sterilization process and was within its expiration date at the time of the previous surgery.Customer complaint history of the reported device showed no present trends or on-going issues that are needing a review.The root cause of this complaint was a revision surgery due to dislocation and overall instability.There were no findings during this evaluation that indicate the reported device was defective.No information was submitted with the complaint regarding pre-existing conditions of the patient or any activities the patient was involved in that may have contributed to the event.There are multiple factors that may also contribute to an event that are outside the control of djo surgical such as poor bone density, prolonged overhead activities, inadequate soft tissue support, patient activities or trauma.There are no indications of a product or process issue affecting implant safety or effectiveness.Additional reporting on this event will be provided as a supplemental report to this document if it becomes available.

Brand Name
RSP
Common Device Name
SOCKET, INSERT 36MM STD. RSP HUMERAL
Manufacturer (Section D)
ENCORE MEDICAL L.P
9800 metric blvd
austin TX 78758 5445
MDR Report Key11829535
Report Number1644408-2021-00443
Device Sequence Number19865862
Product Code PHX
UDI-Device Identifier00888912024655
UDI-Public(01)00888912024655
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K051075
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2019
Device Model Number508-00-036
Device Catalogue Number508-00-036
Device Lot Number856C1091
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/22/2021
Supplement Date Received by Manufacturer05/20/2021
Initial Report FDA Received Date05/14/2021
Supplement Report FDA Received Date06/11/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR